Alert archive / Ohio / River Flood Warnings in 2007

River Flood Warning 69, NWS Cleveland, OH

August 20, 2007Cuyahoga County, Ohio

NWS Cleveland, OH issued this river flood warning at Aug 20, 2007, 2:28 PM EDT for Cuyahoga County, Ohio. It took effect at Aug 20, 2007, 4:50 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2007, 2:28 PM EDT (18:28 UTC)
In effect from
Aug 20, 2007, 4:50 PM EDT
Expired
Aug 20, 2007, 10:05 PM EDT
In force
5 hr
Issued by
NWS Cleveland, OH
Flood severity
Moderate

County Cuyahoga County, OH

The radar

The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuyahoga River at Independence (INDO1).

Action stage
14 ft
Minor stage
17 ft
Moderate stage
18.5 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04208000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KCLE 201828
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
228 PM EDT MON AUG 20 2007

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO

  CUYAHOGA RIVER AT INDEPENDENCE

REMEMBER...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER 
MAY BE DEEPER THAN IT APPEARS.  TURN AROUND AND FIND ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


OHC035-210228-
/O.NEW.KCLE.FL.W.0069.070820T2050Z-070821T1831Z/
/INDO1.2.ER.070820T2050Z.070821T0000Z.070821T1231Z.NO/
228 PM EDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUYAHOGA RIVER AT INDEPENDENCE
* FROM THIS AFTERNOON UNTIL TUESDAY AFTERNOON.
* AT 2 PM MONDAY THE STAGE WAS...14.7 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON AND CREST NEAR 17.5 FEET BY THIS EVENING.
* AT 17.0 FEET...WATER REACHES MURRAY AND FOSDICK ROAD IN VALLEY 
  VIEW.

$$
1 follow-up statement
000 
WGUS81 KCLE 210205
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 PM EDT MON AUG 20 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO


  CUYAHOGA RIVER AT INDEPENDENCE
  CUYAHOGA RIVER AT OLD PORTAGE

REMEMBER...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER 
MAY BE DEEPER THAN IT APPEARS.  TURN AROUND AND FIND ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


OHC035-210235-
/O.CAN.KCLE.FL.W.0069.000000T0000Z-070821T1831Z/
/INDO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1005 PM EDT MON AUG 20 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE CUYAHOGA RIVER AT INDEPENDENCE.
* AT 8 PM MONDAY THE STAGE WAS 15.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* AT 16.0 FEET...FLOODWATERS BEGIN ENCROACHING ON CANAL ROAD IN THE 
  VILLAGE OF VALLEY VIEW.

$$

OHC055-133-153-210235-
/O.CAN.KCLE.FL.W.0068.000000T0000Z-070821T2108Z/
/OLPO1.1.ER.070820T1702Z.070820T1715Z.070820T2128Z.NO/
1005 PM EDT MON AUG 20 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE CUYAHOGA RIVER AT OLD PORTAGE.
* AT 7 PM MONDAY THE STAGE WAS 8.2 FEET.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON AND IS 
  FORECAST TO REMAIN BELOW FLOOD STAGE.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Aug 20, 1:44 PM EDT, 44 minutes earlier.

Area forecast discussion, Aug 20, 1:44 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
144 PM EDT MON AUG 20 2007

.SYNOPSIS...A NEARLY STATIONARY FRONT WAS MOVING SLOWLY NORTH
THROUGH THE AREA DURING THE REST OF TODAY WITH WAVES OF LOW
PRESSURE MOVING ALONG THE FRONT. THE STATIONARY FRONT WILL BE
DEVELOPING INTO A WARM FRONT AND MOVE NORTH DURING TUESDAY NIGHT
AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED FORECAST FOR SEVERE THUNDERSTORM WATCH 621 IN EFFECT UNTIL
9PM THIS EVENING. OTHERWISE NO CHANGES TO THE NEAR TERM.
&&

.SHORT TERM /TUESDAY/...
WEAK UPPER LOW FROM THE REMAINS OF THE TROPICAL SYSTEM MOVE EAST
OF OHIO BY TUESDAY WITH A LITTLE MID AND UPPER RIDGING TRYING TO
BUILD INTO THE AREA FROM THE WEST. THIS SHOULD HELP TO LESSEN THE
WIDESPREAD RAIN THREAT SOME TUESDAY AND MORE SO ON TUESDAY NIGHT.

A FEW BREAKS IN THE CLOUDS ON TUESDAY SHOULD HELP TEMPS TO
RISE...ESPECIALLY IN THE SWRN PART OF THE AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
EXTENDED CONTINUES TO LOOK ON THE WARM AND WET SIDE...MODELS HAVE
BEEN CONSISTENT IN THIS FOR THE PAST SEVERAL DAYS. WEDNESDAY WILL
SEE HIGH PRESSURE SET UP TO OUR EAST WHILE THE LINGERING STATIONARY
FRONT MOVES INTO LOWER ONTARIO. TEMPS WILL WARM UP A BIT ON
WEDNESDAY BUT BEING IN THE WARM SECTOR...WILL PROBABLY END UP SEEING
SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. SIMILAR THINKING ON
THURSDAY AS WELL SINCE A WEAK WAVE WILL BRUSH THE WESTERN HALF OF
THE FORECAST AREA THURSDAY AFTERNOON. SOME OF THE DETAILS WILL STILL
NEED TO BE WORKED OUT LATER IN THE WEEK...GFS PAINTS A GOOD PICTURE
OF THE OVERALL SYNOPTIC PATTERN BUT IS OVER-DOING SOME OF THE
SHORTWAVES TOWARD THE END OF THE WEEK. COULD END UP SEEING SCATTERED
THUNDERSTORMS DURING THE DAY WITH DRY EVENINGS BOTH WEDNESDAY AND
THURSDAY BUT CONTINUITY AND NEWEST GUIDANCE HINT AT LEAVING CHANCE
POPS IN PLACE BOTH DAYS. MINOR CHANGES MADE TO WED AND THU.

FRIDAY THE H5 FLOW BECOMES SOUTHWESTERLY WHILE THE SURFACE LOW JUST
TO OUR WEST ELONGATES AND SLOWS TO A CRAWL. EXPECTING THE COLD FRONT
TO SLOWLY MAKE ITS WAY ACROSS THE FORECAST AREA SATURDAY AND
EVENTUALLY INTO PA SUNDAY AFTERNOON. WILL KEEP POPS IN PLACE FRIDAY
AND SATURDAY AND ATTEMPT TO DRY THINGS OUT BY SUNDAY. FINALLY LOOKS
LIKE HIGH PRESSURE AT THE SURFACE AND ALOFT WILL TAKE HOLD OVER THE
MIDWEST BY EARLY NEXT WEEK.

AS FOR TEMPS...NO MAJOR CHANGES MADE. AS MENTIONED...WILL SEE A BIT
OF A WARM UP ON WEDNESDAY LASTING THROUGH THE EARLY PART OF THE
WEEKEND. DROPPED TEMPS INTO THE MID 70S FOR NEXT SUNDAY AS HIGH
PRESSURE MOVES IN FROM THE NORTH.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
PERIODS OF HEAVY RAIN WILL CONTINUE AT ALL TERMINALS THROUGH AT
LEAST 06Z WITH IFR/LIFR EXPECTED AT ALL SITES. SOME THUNDER WILL
LIKELY MAKE ITS WAY INTO THE SOUTHERN TERMINALS OF FDY MFD CAK AND
YNG WHERE INSTABILITY IS GREATEST BUT LEFT THUNDER OUT OF THE FORECAST
FURTHER NORTH. TONIGHT RAIN WILL CONTINUE AS THE STATIONARY FRONT
REMAINS ACROSS THE AREA...EXPECTING IFR AT ALL SITES TIL ABOUT 15Z
WHEN RAIN WILL START TO TAPER OFF.

OUTLOOK...THE FRONTAL BOUNDARY WILL CONTINUE TO CAUSE NON VFR
WEATHER THROUGH WEDNESDAY. A WARM AND MOIST SOUTHWEST FLOW WILL
DEVELOP FOR THE LATTER PART OF THE WEEK WITH A THREAT OF SHOWERS
AND THUNDERSTORMS AND NON VFR CONDITIONS AT TIMES.

&&

.MARINE...
BIG CONCERN IS THE STRENGTH OF THE EAST WINDS. THE NAM IS STRONGER
THAN THE GFS...THE STRONGEST WINDS SHOULD BE OVER THE EAST HALF OF
THE LAKE. THE GFS SEEMS BETTER SO WENT WITH THAT. THE WINDS WILL
BEGIN TO DECREASE TONIGHT AS THE WAVE MOVES ALONG THE FRONT. AT
THIS TIME NO RIP CURRENTS FORECAST...IT WILL BE CLOSE.

OUTLOOK...THE FRONTAL BOUNDARY WILL MOVE NORTH OF THE LAKE WEDNESDAY
AND THEN MAINLY A SOUTHWEST TO WEST FLOW ON THE LAKE THROUGH
THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ003-006>014-017>023-
     027>033-036>038-047-089.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ142-
     143.

&&

SYNOPSIS...THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...LEINS
MARINE...KIELTYKA
Hazardous weather outlook, Aug 20, 1:25 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
125 PM EDT MON AUG 20 2007

OHZ003-006>014-018>023-089-211730-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-
125 PM EDT MON AUG 20 2007

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR THE SOUTHWEST HALF OF NORTHERN OHIO ROUGHLY FROM A LINE FROM
NEAR FINDLAY TO MANSFIELD TO CANTON. THESE STORMS COULD PRODUCE
DAMAGING WINDS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

OHZ017-027>033-036>038-047-211730-
HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
125 PM EDT MON AUG 20 2007

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 621 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPETED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

LEZ142>149-162>169-PAZ001>003-211730-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
125 PM EDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 5:32 AM EDTAreal Flood AdvisoryCLELucas, Ottawa, Sandusky, Wood6 hr
Aug 20, 7:01 AM EDTAreal Flood AdvisoryCLEErie, Huron, Seneca6 hr
Aug 20, 9:30 AM EDTAreal Flood AdvisoryCLEAshland, Lorain, Medina, Summit, Wayne8 hr
Aug 20, 9:52 AM EDTFlash Flood WarningCLEMedina, Wayne6 hr
Aug 20, 10:10 AM EDTFlash Flood WarningCLEStark, Summit6 hr
Aug 20, 10:16 AM EDTAreal Flood WarningCLEHuron, Sandusky, Seneca20 hr
Aug 20, 10:40 AM EDTAreal Flood AdvisoryCLEMahoning, Portage8 hr
Aug 20, 10:56 AM EDTAreal Flood WarningCLELorain20 hr
Aug 20, 11:18 AM EDTFlash Flood WarningCLEMahoning6 hr
Aug 20, 11:31 AM EDTAreal Flood WarningCLEWood22 hr
Aug 20, 11:36 AM EDTAreal Flood AdvisoryCLELucas, Ottawa11 hr
Aug 20, 11:58 AM EDTAreal Flood WarningCLECuyahoga, Geauga, Lake, Portage11 hr
Aug 20, 12:49 PM EDTAreal Flood WarningCLEErie18 hr
Aug 20, 1:01 PM EDTRiver Flood WarningCLEErie, Huron24 hr
Aug 20, 1:26 PM EDTRiver Flood WarningCLEOttawa, Sandusky, Wood4 days
Aug 20, 1:27 PM EDTSevere Thunderstorm WarningCLEWyandot55 min
Aug 20, 2:06 PM EDTRiver Flood WarningCLEGeauga, Portage, Summit8 hr
Aug 20, 2:15 PM EDTSevere Thunderstorm WarningCLECrawford45 min
Aug 20, 2:20 PM EDTTornado WarningCLECrawford, Morrow55 min
Aug 20, 2:34 PM EDTSevere Thunderstorm WarningCLERichland40 min
Aug 20, 2:55 PM EDTTornado WarningCLERichland24 min
Aug 20, 3:01 PM EDTSevere Thunderstorm WarningCLEAshland22 min
Aug 20, 3:04 PM EDTSevere Thunderstorm WarningCLEHolmes56 min
Aug 20, 3:10 PM EDTSevere Thunderstorm WarningCLEKnox46 min
Aug 20, 3:40 PM EDTAreal Flood WarningCLEMedina, Stark, Summit, Wayne12 hr
Aug 20, 4:27 PM EDTRiver Flood WarningCLELorain59 hr

Nearby

River Flood Warnings in Ohio, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.